Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes an itchy red rash on the vagina and vaginal discharge?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6010 Questions

default
Posted on Mon, 23 May 2016 in General Health
Question: Hello Doctor, hope u r fine. This is me writing to u again. Actually I had some vaginal irritarion like itching, redness or rash, dryness as well postpartum in the month of December. I went to see a Doctor n she prescribed washing the affected area with Lactacyd soap twice a day n applying candid ointment afterwards. Also the doctor advised me Candid B n washing with Betadine if the first two didn't work out. For the first time Lactacyd n candid helped n the condition improved but after having my first period postpartum I felt itching again around my vagina. But this time when I applied Lactacyd and Candid it wasn't that effective so I had to go for Candid B and Betadine. Then again after applying continuously for 4 or 5 days ( as the doc had advised not to use candid B for more than five days) I felt better but it is reoccurring. And now I wash the area sometimes with Lactacyd and sometimes with Betadine but with no proper relief. And I am also apprehensive about if prolonged use of Betadine, Lactacyd, Candid or candid B for that matter is going to have any adverse effects. Also I would like to mention that the doctor that I consulted diagnosed that it was a rash like thing caused because of prolonged use of sanitary napkins postpartum and that my skin is very sensitive. One more thing that I would like to mention is that besides all this I also have huge pimples like boils, but I guess they are not boils exactly as boils are somewhat painful if I am not wrong and these r not painful but they hurt badly on touching, popping out on my thighs n pubic area which i didnt had before my delivery. Also I had a pale vaginal discharge in the beginning but now it has reduced and also changed to whitish discharge. I am very much irritated because of this condition of mine. Please provide some help Doctor.
doctor
Answered by Dr. Aarti Abraham 8 hours later
Brief Answer:
As below

Detailed Answer:
Hello dear
Thank you for writing in to me again with your health concern.
can you upload pictures of the boils that you are having ?
Are you having them right now ?
Are you having itching , redness , rash and dryness right now also ?
Can you upload pictures of the area, as I need to see it , to diagnose it better.
Also, what is your height and weight ?
Are your periods regular ?
DId you ever face such an issue in the past ?
Did you get your blood sugar checked recently ?
Have you had a problem with diabetes in the past ?
Looking forward to hearing from you.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 6 hours later
I am having one boil on the back side of my left thigh right now but m not able to upload its picture. Yes, m having slight itching sensation around my vagina. Also i feel little bit of dryness as well, although slight discharge is there. As far as redness is concerned i dont think its there though i am not able to see it that's why i could not take a clear picture of it so that i could upload it for ur convenience, even though i tried. Yes, my periods were regular before pregnancy and now also i guess because i have had only two of them postpartum so far and were regular even though they lasted for about 8 or 9 days while as I used to have them for 6 or 7 days at the most. My height is 5 feet 5 inches and my weight before pregnancy was 50 kgs and during pregnancy it had reached to 68 kgs and after delivery it was around 61 kgs. I did not have any such issues in the past. No problem of diabetes either. In fact no such issue with my health in the past. Regarding the blood sugar, no i haven't got that checked as i dont get that much of time since my baby keeps me busy all the time and that's why i chose to go for online consultation.
doctor
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer:
As below

Detailed Answer:
I hope you understand that I need to see the problem to really help you.
And yes, please get your blood sugars tested.
The vaginal discharge might be a yeast infection.
For that you, need to take oral fluconazole ( 200 mg ) once a day for 3 days.
Avoid using lactacyd or betadine wash.
Just clean with lukewarm water.
Wear soft cotton panties, and if possible, no panties at night.
Use candid - CL intravaginal suppositories for 6 nights ( once each night ).
Please do upload pics for me to confirm my diagnosis.
Also, consult an OB - GYN to have a vaginal swab and culture and confirm the type of infection.
For the boil, use Metrogyl ointment on it.
Drink lots of water.
Have protected sex till you are completely healed.
Awaiting pics from your side.
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 15 hours later
Hello doc, thankyou for ur help but i wanted to know if there is any oral medicine that u can prescribe me other than the suppository as i am a little bit scared of inserting anything like that into my vagina. Please doc I will b highly grateful. Also my going to inserting get my blood sugar done n will let u know once the reports r available to me
doctor
Answered by Dr. Aarti Abraham 3 hours later
Brief Answer:
As below

Detailed Answer:
I already gave you the oral medication suggestion.
You frankly need to take the intravaginal suppositories, as it will completely cure the infection.
Just taking the oral medications might not completely cure the infection.
There is nothing to be scared, as you just have to put it inside the vagina with your finger.
It is not something to be afraid of at all.
Just try it atleast.
Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Vaginal discharge

doctor1 MD

I have take a ECP about last week and this week im experiencing vaginal discharge tht looks cloudy,bloody and also thick. It doesnt flow like...

doctor1 MD

i just started using nuvaring about a month ago..i just put in a new one 2 days ago. during my first month with it i was having a lot of vaginal...

doctor1 MD

I was called by my gynaecologist today that I most likely have lichen planus. I had a colposcopy done two weeks ago as well as a tissue sample of...

doctor1 MD

I have had a clear, mucus, vaginal discharge for a month, then it switched to a period like discharge (blood) that lasted 6 days. Now I have a...

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my...

doctor1 MD

Hello doc. Am homosexual, an hour ago I gave a handjob to a stranger with unknown STD / HIV status. I didn't touch his pennis with bare hand, but I...

doctor1 MD

Over the last few weeks, i have begun to have a clear odorless vaginal discharge . It seems to be getting excessive. I am wearing a panty liner...